MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced clip was not returned to olympus for evaluation.The cause of the reported event could not be determined.However, based on similar reported events related to the reported device, the operator¿s technique cannot be ruled out as a contributory factor.The instruction manual provides warning to mitigate the risk of patient injury and device damage that states, ¿keep the insertion portion of the instrument that extends from the biopsy valve and the insertion portion of the endoscope as straight as possible.Do not perform clipping with the insertion section being coiled.Otherwise, the force exerted on the control section may not convey to the clip adequately during clipping.This could result in reduced performance, making it impossible to close the clip or detach it from the coil sheath after clipping.When forcing the clip against the tissue, do not try to rotate the clip.Doing so may tear tissue inside the body cavity, resulting in patient injury, such as perforation, bleeding, or mucous membrane damage.Do not try to forcibly remove the clip if it becomes caught on the distal end of the coil sheath.Forcible removal of the clip could cause patient injury such as perforation, bleeding, or mucous membrane damage.¿.
 
Event or Problem Description
Olympus was informed that during the middle of a colonoscopy procedure, the clip had a ¿repositioning problem¿ as the clip fell into the patient¿s cecum.The clip was extended out of the sheath on the first attempt and upon advancing the clip, it immediately fell out of the sheath.The clip was seen in the patient¿s cecum with the metal sheathing missing, exposing the spring of the clip.The physician was using suction on the colonoscope when it became obstructed.The clogged colonoscope was removed from the patient and a new colonoscope was inserted.The clip was removed from the patient¿s cecum by using biopsy forceps and removing the colonoscope.A new clip was applied to the cecal polyp site and the intended procedure was completed successfully.The patient was discharged to go home with no complications.The metal sheath was later removed from the colonoscope¿s suction channel by the use of a cleaning brush.The metal sheath was found in two pieces.No issues were found with the colonoscope during reprocessing.The procedure was delayed over fifty-two minutes.There was no unexpected bleeding or tissue trauma reported.The user facility reported the clip was not opened prior to insertion.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key7934815
Report Number2951238-2018-00604
Device Sequence Number16471753
Product Code PKL
UDI-Device Identifier04953170385933
UDI-Public04953170385933
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Catalogue NumberHX-202UR
Device Lot Number7YK
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1